MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION MEB-9400A; ELECTROMYOGRAPH

NIHON KOHDEN CORPORATION MEB-9400A; ELECTROMYOGRAPH
Model Number MEB-9400A
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The eeg tech reported that the stimulator connected to the meb-9400a system would no longer deliver stimulation, and that the stimulation intensity was changing on its own.The meb is used for emg and ep (evoked potential).The stimulator will be returned for an exchange without the meb-9400a system.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: serial number, age of the device, device manufacture date.Additional device information: concomitant medical device.The following device was used in conjunction with the meb-6400a and is the device that experienced the failure: hand held stimulator, model #: ry-441b, sn #: ni.
 
Event or Problem Description
The eeg tech reported that the stimulator connected to the meb-9400a system would no longer deliver stimulation, and that the stimulation intensity was changing on its own.The meb is used for emg and ep (evoked potential).The stimulator will be returned for an exchange without the meb-9400a system.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the eeg tech reported that the stimulator connected to the meb-9400a system would no longer deliver stimulation, and that the stimulation intensity was changing on its own.The meb is used for emg and ep (evoked potential).A new stimulator (ry-441b) was purchased by the customer from customer service on (b)(6) 2019, to resolve the issue.No patient harm was reported.Service requested / performed: troubleshooting.Investigation summary: the possible cause of the issue, as suggested by nihon kohden technical support (nk ts), could be physical damage to the stimulator probe.Due to the unavailability of the device, a visual and functionality evaluation could not be performed.The reported issue does not require further investigation through capa process since the issue could possibly be caused due to the physical damage to the unit and not an nk device deviation/malfunction.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: a2 - a6 patient information.D4 serial number.F9 age of the device.H4 device manufacture date.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the meb-6400a: hand held stimulator: model #: ry-441b.Serial #: ni.Additional information: b4 date of this report.D10 concomitant medical device.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h6 event problem and evaluation codes.H10 additional manufacturer narrative.
 
Event or Problem Description
The eeg tech reported that the stimulator connected to the meb-9400a system would no longer deliver stimulation, and that the stimulation intensity was changing on its own.No patient harm was reported.

Brand Name
MEB-9400A
Common Device Name
ELECTROMYOGRAPH
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key9189063
Report Number8030229-2018-00571
Device Sequence Number14065495
Product Code IKN
UDI-Device Identifier04931921102183
UDI-Public04931921102183
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K010590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
Report Date (Section F) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEB-9400A
Device Catalogue NumberMEB-9400A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/17/2019
Event Location Hospital
Date Report to Manufacturer10/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer02/08/2022
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAND HELD STIMULATOR; RY-441B NO SN
Patient SexUnknown
Date Report Sent to FDA10/14/2019